MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-600
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Discoloration (2074); Partial thickness (Second Degree) Burn (2694)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported that a patient experienced a second-degree burn to the forehead one day after a thermage flx treatment.No symptoms were noticed on the day of the procedure.The patient noticed the symptoms at home the following day.No secondary intervention was administered to treat the burn.An available picture was reviewed by the solta medical reviewer, which identified a small, localized area of discoloration that is consistent with a burn on the upper portion of the patient¿s forehead.Approximately seven weeks post-treatment, it was reported that the patient has not fully recovered; however, the patient has not yet returned to the clinic for follow up treatment.The possibility of permanent damage or scarring remains unknown.Nothing atypical was observed during the thermage flx treatment.No system errors occurred during the treatment.The unused treatment tip was inspected prior to starting the procedure and reinspected every 100 pulses with no abnormalities noted.The procedure was reportedly completed at 600 shots with the highest energy used being 2.5mj.The user facility confirmed using solta cryogen and approximately 60ml of solta coupling fluid to complete the treatment.No other treatments (besides the one reported) were performed in the same area where symptoms were reported, nor had the patient undergone other aesthetic treatments within the prior thirty days.The treatment tip was not kept by the user facility; therefore, it will not be returned for evaluation.
 
Additional Manufacturer Narrative
The treatment tip is not available for return; therefore, no device evaluation can be performed.The investigation is underway.
 
Additional Manufacturer Narrative
Correction from previous report: b.4 (date of this report) from (b)(6) 2025.The datalogs have been returned for evaluation and it was observed that treatment tip force low error displayed five times, treatment tip temperature high displayed once, and a tuning failure error code displayed once.Based on the evaluation of the data, the system and the hand piece performed as expected.However, it was observed that the device was not given proper pressurization time after until it was turned on, treatments were started less than two minutes after the thermage flx system was powered on.The device needs five minutes to pressurize, and the can needs to warm up after the device is powered on for proper cryogen flow.When the system detects a condition that interrupts a treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, the user needs to intervene in order to proceed.Based on the evaluation of the data, the hand piece and the system performed as expected.According to the thermage flx user manual, burns and blisters are known potential reactions to thermage flx treatments.The procedure produces heating in the upper layers of the skin and may cause burns, subsequent blistering and a small chance of scab formations.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.A review of the manufacturing records showed all requirements were met.No nonconformities or anomalies found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis, and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined and no conclusions can be drawn.At this time, no corrective action is necessary.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key22071160
Report Number3011423170-2025-00271
Device Sequence Number8703286
Product Code GEI
UDI-Device Identifier00816995021421
UDI-Public00816995021421
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown